Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Suffering from severe kidney infection, PID. Prescribed oramorph with tramadol, tiredness, nausea. Alternative medication?

I am 24 years old, I went into hospital 2 weeks ago and was diagnosed with PID and severe kidney Infection . I was on morphine and tramadol because the pain was so bad and anti biotics. They have sent me home but the pain is still bAd. My GP has prescribed me oramorph to take with tramadol 4x a day but it makes me feel sicker and more tired than I already do and the tramadol isnt touching it. Could I ask for a similar alternative that I don t have to take as often?
Asked On : Sat, 16 Mar 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
Hi young one. My sympathies with you. Pain from kidneys can be quite bad and difficult to control. If the pain is not settling, I would be keen to rule out persisting infection in the kidneys first. I usually give a longer course (atleast 2 weeks) of antibiotic if the kidneys are involved with infection (we call it pyelonephritis). If the infection is limited to the urinary bladder you may nott need such a long course. So, most importantly contact your nephrologist/ urologist and ensure they have ruled out persisting infection. With regards to pain medication, I strongly recommend you take 1 (one) gram Paracetamol every 6 hours along with either tramadol or morphine (not both together). Take regular anti-emetics (eg: perinorm 10mg TDS) as well. Both kidney infection and the pain killers can cause nausea and vomiting separately. Hope this helps. Regards
Answered: Fri, 19 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor